MAUDE Adverse Event Report: EDWARDS LIFESCIENCES LLC EDWARDS COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES LLC EDWARDS COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9600LDS29A
Medical Device Problem Codes Burst Container or Vessel (1074); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is ongoing.
 
Event or Problem Description
As reported by the field clinical specialist (fcs), a transcatheter aortic valve replacement (tavr) procedure was performed on a patient using a 29 mm edwards sapien 3 valve in the aortic position.The procedure was conducted via transfemoral access, and the valve was successfully implanted.The patient remained in stable condition and was discharged following the procedure.No central leak was observed, and no patient injury occurred.During valve deployment, the balloon "ruptured" at the point of maximum inflation.Despite the "rupture", the full nominal volume was delivered, resulting in a moderate leak and a mean gradient of 5 mmhg.A second delivery system was prepared, and the balloon was inflated to full volume, which resulted in a mild to trace leak with the same gradient.The delivery system was removed without difficulty through a 16 french sheath, and all components were accounted for.The balloon remained intact upon removal.The physician indicated that the rupture was most likely caused by calcium at the sinotubular junction (stj) catching the shoulders of the balloon.No instruments were used to remove the balloon cover, and no leak was observed in the delivery system.Blood was not seen in the syringe, and valve alignment was performed without difficulty in a straight section of the anatomy.No damage was noted to other edwards devices, including the flex shaft, balloon shaft, or sheath.The area of leakage was identified upon inspection after removal.The balloon issue was classified as p3-type damage (balloon leakage).A 3mensio report was provided, supporting the anatomical assessment.
 
Additional Manufacturer Narrative
A supplemental mdr is being submitted due to pre-decontamination engineering evaluation findings, sections g6, h2, h6: device code, type of investigation code.Investigation is still ongoing.
 
Additional Manufacturer Narrative
A supplemental mdr is being submitted due to engineering evaluation findings, sections g6, h2, h6: component code, type of investigation, investigation findings, investigation conclusions and h11 narrative has been added.The event(s) reported is/are anticipated in the risk management documentation for transcatheter heart valve procedures.Additional assessment of the failure mode(s) is not required at this time.The device was returned for evaluation.The instructions for use (ifu), training manuals and current risk mitigations have been reviewed.No inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.Through extensive complaint investigations, balloon burst events during valve deployment have not been associated with device malfunctions or manufacturing nonconformances.Rather, the root cause of these events has historically been due to calcification in the landing zone or over-inflation of the balloon.The complaint for balloon burst was confirmed based on the returned product evaluation.Available information suggests that patient factors (calcification) likely contributed to the event as the customer reported that the patient had a 'calcified stj'.Also, 3mensio showed calcification was present in landing zone.The presence of calcification can create a challenging anatomy for balloon inflation.While the balloons are sufficiently designed and tested to ensure the burst pressure is at or above the rated burst pressure, calcified nodules can compromise the structure of the balloon wall via following mechanisms such as puncture, local overstretching, open cell impingement, or stress concentration.A review of edwards lifesciences risk management documentation was performed for this case.The reported event is an anticipated risk of the transcatheter heart valve procedure, additional assessment of this adverse event is not required at this time.Complaint histories for all reported events are reviewed against trending control limits monthly, and any excursions above the control limits are assessed and documented as part of this monthly review.As such, neither a product risk assessment, nor corrective or preventative actions are required at this time.

Brand Name
EDWARDS COMMANDER DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key23000241
Report Number2015691-2025-07384
Device Sequence Number9519919
Product Code NPT
UDI-Device Identifier00690103193961
UDI-Public(01)00690103193961(17)270324(10)66435125
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9600LDS29A
Device Lot Number66435125
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2025
Supplement Date Received by Manufacturer09/16/2025
11/08/2025
Initial Report FDA Received Date09/09/2025
Supplement Report FDA Received Date10/02/2025
11/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale